Thunderstorm Wind, Lancaster
- When
- June 25, 6:05 PM EST
- Where
- Lancaster County, Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.067, -76.300
A thunderstorm knocked down trees in the city of Lancaster.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT FRI JUN 25 2004
.AVIATION...
VFR AND MVFR CONDITIONS FOR MOST OF THE DAY SO FAR...AS COLD FRONT
MOVED ACROSS THE COMMONWEALTH. A LINEAR ORIENTED LINE OF SHOWERS
WITH A FEW EMBEDDED THUNDERSTORMS DEVELOPED BEHIND THE BOUNDARY...
ASSOCIATED WITH THE 850MB FRONT. SOME LOCAL IFR CONDITIONS WERE
NOTED...ESPECIALLY IN BFD WHERE SHWR/TSTORM ACTIVITY WAS TAKING
PLACE. CONVECTION IS DEVELOPING THIS AFTERNOON ACROSS THE STATE...
WITH POTENTIAL FOR SEVERE WEATHER. EXPECT LOCAL IFR CONDITIONS WITH
HEAVY DOWNPOURS AND FOG IN THUNDERSTORMS. ANY LOCATIONS RECEIVING
RAINFALL WILL LIKELY GO IFR...WITH DENSE MORNING FOG. OTHERWISE...
SKIES BEGIN TO CLEAR BY 12Z TOMORROW.
&&
.SHORT TERM (TONIGHT)...
CURR POSITION OF COLD FRONT AT SFC IS SOMEWHERE JUST NW OF A
ABE/MUI/AOO LINE. COLD/DRIER AIR IS FAIRLY SHALLOW THOUGH. SHOWERS
AND ELEVATED THUNDERSTORMS CONTINUE ALONG AND 60/70 MILES TO THE SE
OF THE LONG AXIS OF LAKE ERIE. RAIN HAS BEEN FAIRLY LIGHT IN THAT
AREA...AND IS STARTING TO DISSIPATE AS THE MOISTURE FEED FROM THE
SOUTH GETS ROBBED BY DEEP CONVECTION TO THE SOUTH.
CONVECTION FIRING UP ALREADY IN THE LAURELS AND CU DEVELOPING
ELSEWHERE. THE 100KT UPR JET STREAK OFF TO OUR NORTH PUTS US IN A
FAVORABLE (RIGHT ENTRANCE) REGION FOR VERTICAL LIFT. HAVE BEEN BOXED
BY SPC...AND CONVECTION WILL CONTINUE TO DEVELOP RIGHT OVER US...AND
WILL HANG ONTO THE CATEGORICAL POPS EARLY TONIGHT IN THE SERN ZONES
AND TAPER OFF THE POPS TO THE NW WITH LIKLIES IN THE CENTRAL MTNS.
WL ALSO END/TAPER OFF THE PRECIP THROUGH THE NIGHT FASTER IN THE
NW...AND HOLD ONTO IT LONGER IN THE SE.
SINCE RAINFALL WILL BE VERY HEAVY IN THESE SLOW-MOVING STORMS...WL
ALSO ISSUE A FLOOD WATCH FOR THE SAME AREA AS THE SVR WATCH BOX. WL
RUN THE FLOOD WATCH THRU 10Z (6AM).
CURR MINS FOR TONIGHT LOOK VERY GOOD AND WL NOT CHANGE. THE NWRN
COUNTIES WL MOST LIKELY START TO CLEAR OUT THIS EVENING AND BE COOL
AND FOGGY IN THE MORNING...WHILE CLEARING WL BE SLOWER ELSEWHERE. WL
PUT MENTIONS OF FOG IN JUST ABOUT EVERYWHERE.
&&
.LONG TERM (SATURDAY THROUGH FRIDAY)...
IMPROVING WEATHER BEGINNING TOMORROW AFTER LINGERING MORNING SHOWERS
IN THE SE AS FRONT MOVES EAST. UPPER TROUGH ALSO LIFTS INTO NEW
ENGLAND AFTER BRUSHING NORTHERN HALF WITH SOME MORNING CLOUDS. THEN
HIGH PRESSURE NOSES IN FROM THE WEST FOR THE REST OF THE WEEKEND
KEEPING CONDITIONS DRY. COULD SEE A SHOWER OR TWO EARLY NEXT WEEK
AS WEAK MID LEVEL WAVES GRADUALLY ERODE THE RIDGE...BUT BEST
DYNAMICS REMAIN TO OUR NORTH. WEATHER WILL TREND TOWARD A MORE
DIURNALLY DRIVEN PATTERN BY LATE NEXT WEEK...WITH A SLIGHT CHANCE
FOR AN AFTERNOON TSTORM ARRIVING.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR ZONES PAZ025>028-034>036-056>059-063>066 TODAY
AND TONIGHT.
...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ025>028-034>036-
056>059-063>066 UNTIL 9 PM EDT.
&&
AVIATION...STEINBUGL/DANGELO
SHORT TERM...DANGELO
LONG TERM...RXRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 AM EDT FRI JUN 25 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-250902- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 508 AM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: A STRONG COLD FRONT WILL BECOME NEARLY STATIONARY THIS AFTERNOON FROM THE LAUREL HIGHLANDS TO THE CENTRAL SUSQUEHANNA VALLEY. WARM AND HUMID AIR TO THE SOUTH OF THE FRONT WILL CAUSE NUMEROUS THUNDERSTORMS TO DEVELOP ALONG...AND TO THE SOUTH OF THE FRONT THIS AFTERNOON. SOME OF THE STORMS MAY BECOME LOCALLY SEVERE AND PRODUCE STRONG...DAMAGING WINDS AND LARGE HAIL. THIS THREAT WILL OCCUR MAINLY SOUTH OF INTERSTATE 80...WITH THE GREATEST CHANCE SOUTH OF THE PENNSYLVANIA TURNPIKE. RAIN AND THUNDERSTORMS WILL PERSIST INTO EARLY TONIGHT ACROSS MUCH OF THE LOWER SUSQUEHANNA VALLEY REGION. SOME OF THIS RAIN MAY BE QUITE HEAVY...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE. THIS MAY LEAD PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS AND ROADWAYS...AND POSSIBLY IN AREAS ADJACENT TO SMALL STREAMS AND CREEKS. THE THREAT FOR HEAVY RAINFALL SHOULD DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. KL/BL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 157 PM EDT FRI JUN 25 2004 PAZ025>028-034>036-056>059-063>066-260100- ADAMS PA-BEDFORD PA-BLAIR PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MIFFLIN PA-PERRY PA-SCHUYLKILL PA-YORK PA- 157 PM EDT FRI JUN 25 2004 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CUMBERLAND...DAUPHIN...FRANKLIN...FULTON... HUNTINGDON...JUNIATA...LANCASTER...LEBANON...MIFFLIN...PERRY... SCHUYLKILL AND YORK. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN MOUNTAINS AND LOWER SUSQUEHANNA VALLEY OF PENNSYLVANIA. A COLD FRONT IS DRAPED ACROSS THE STATE FROM WEST TO EAST. TO THE SOUTH OF THE FRONT...WARM AND MOIST AIR IS ALLOWING THUNDERSTORMS TO FIRE UP IN THE AFTERNOON HEATING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT FRI JUN 25 2004 PAZ057-063-252030- CUMBERLAND-DAUPHIN- 330 PM EDT FRI JUN 25 2004 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND AND DAUPHIN COUNTIES... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF MECHANICSBURG...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR HOGESTOWN AROUND 335 PM... MECHANICSBURG AROUND 345 PM...WERTZVILLE AROUND 350 PM... SHIREMANSTOWN AROUND 405 PM...CAMP HILL AROUND 420 PM AND ENOLA AROUND 425 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 408 PM EDT FRI JUN 25 2004 PAZ057-252115- DAUPHIN- 408 PM EDT FRI JUN 25 2004 ...A STRONG THUNDERSTORM APPROACHING DAUPHIN COUNTY... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF MECHANICSBURG...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR HARRISBURG AND ROCKVILLE AROUND 435 PM...PROGRESS AND STEELTON AROUND 455 PM...COLONIAL PARK AND HIGHSPIRE AROUND 505 PM...RUTHERFORD HEIGHTS AND LINGLESTOWN AROUND 515 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 518 PM EDT FRI JUN 25 2004 PAZ065-252200- YORK- 518 PM EDT FRI JUN 25 2004 ...A STRONG THUNDERSTORM MOVING INTO SOUTHEAST YORK COUNTY... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BEL AIR NORTH...MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR FAWN GROVE AROUND 545 PM AND SUNNYBURN AROUND 600 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
555 PM EDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MECHANICSBURG 40.21N 77.01W
06/25/2004 CUMBERLAND PA EMERGENCY MNGR
TREES DOWN
&&
KFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 617 PM EDT FRI JUN 25 2004 PAZ066-252315- LANCASTER- 617 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS AFFECTING LANCASTER COUNTY... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WILLOW STREET...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR WILLOW STREET AND MILLERSVILLE AROUND 635 PM...STRASBURG AROUND 645 PM...LANCASTER AROUND 650 PM...PARADISE AROUND 655 PM...EAST PETERSBURG AROUND 700 PM AND LEOLA AROUND 710 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A thunderstorm knocked down trees in the city of Lancaster.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408989.